Thunderstorm Wind, Ashtabula
- When
- June 18, 2:12 PM EST
- Where
- Ashtabula County, Andover
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 41.620, -80.570
Several large tree limbs were reported down.
A few severe thunderstorms developed over far northeast Ohio during the afternoon hours of the 18th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A few severe thunderstorms developed over far northeast Ohio during the afternoon hours of the 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Jun 18, 12:36 PM EST, 1 hour 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 136 PM EDT MON JUN 18 2007 .SYNOPSIS... WK RDG OF HI PRES OVR AREA WL MOV E. A CDFNT OVR MS VLY WL MOV E ACRS OUR AREA TUE THEN HI PRES WL MOV SLOLY E UP OH VLY WED THRU FRI NITE THEN WK LOW PRES WL MOV E ACRS THE GRTLKS SAT THRU SUN. && .NEAR TERM /THROUGH TONIGHT/... MADE SMALL ADJUSTMENTS TO AFTN HIGHS AND SKY COVER...OTHERWISE SLGT CHC FOR TSRA CONTS THIS AFTN WK WRMFNT LIFTS NE ACRS AREA WITH MID LVL TEMP INCR PROVIDING INCREASED CAPPING. INSTABILITY HIER IN ERN AREAS DURG THE AFTN AS MSTR POOLED AHD AND ALG THE WRMFNT. SCT CLDS TDA WONT BE ENUF TO LIMIT SS. VERY WRM TO HOT TEMPS IN STORE FOR TDA SWRN HALF OF AREA WITH LOW TO MID 90S COMMON. WITH DWPTS DROPPING AFT WRMFNT LIFT THRU HEAT INDEX SHUD STAY IN MID 90S SO NO NEED FOR CONCERN FOR HEAT RELATED HEADLINES. COOLER TEMPS ON TUE WL LIMIT HOT TEMPS TO ONLY ONE DAY ANYWAY. && .SHORT TERM /TUESDAY/... WL BUMP UP POPS FOR TNGT...ESP WRN AREAS AS NEW MODEL RUNS MOVG A PREFRONTAL TROF ACRS AREA WITH NEW SURGE OF LLVL MSTR ARRIVING WITH SSW LLVL JET FLOW CAUSING INSTABILTY TO INCR OVERNITE IN THE WRN COS. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... WITH THE MODELS HAVING TIMING ISSUES WILL HANG UNTO THE PRECIPITATION INTO THE EVENING. GFS HAS ANOTHER SHORT WAVE LATE TUESDAY NIGHT...WILL CONTINUE WITH A 30 POP EXTREME NORTHEAST. NO SIGNIFICANT FOG EXPECTED SINCE WINDS WILL BE AROUND 10 MPH MOST OF THE NIGHT AND THE AIRMASS WILL BE SLOWLY DRYING OUT. OTHERWISE GFS/DIGEX/ECMWF IN AGREEMENT WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT THROUGH WEDNESDAY NIGHT. MODELS AGREE IN MOVING IN ANOTHER FRONT FOR THURSDAY. THE FRONT WILL STALL OVER KENTUCKY. AFTER THAT THE MODELS DISAGREE WITH DEVELOPING A WAVE ALONG THE FRONT. THE GFS IS THE MOST AGGRESSIVE WITH THE WAVE MOVING IN FRIDAY WITH PLENTY OF SHOWERS AND THUNDERSTORMS. THE ECMWF AND DIGEX KEEPS HIGH PRESSURE IN THE AREA AS DOES HPC. AT THIS TIME WILL KEEP FRIDAY THROUGH SATURDAY DRY AND INTRODUCE A 20 POP FOR SUNDAY AS WAVE MAY MAKE IT UP INTO THE AREA. THIS WILL HAVE TO BE MONITORED. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... WARM FRONT HAS MOVED INTO NERN OH. CU CONT TO DEVELOP ALL ACROSS THE AREA AS TEMPS HAVE REACHED THE 90 DEG MARK OVER MUCH OF AREA. SOME PULSE TYPE STORMS HAVE DEVELOPED PAST 30 MINUTES OR SO TO THE E OF KCLE. OTHER WEAKER STORMS TRYING TO GET GOING N OF KMFD. FOR THE MOST PART...EXPECT T ACTIVITY TO REMAIN FAIRLY LIMITED THIS AFT WITH BEST CHCS FOR STORMS IN NE OH AND NW PA. FURTHER W...GOOD MIXING HAS OCCURRED AND DEWPOINTS NOW TOO LOW TO SUPPORT CONVECTION. WILL PUT VCTS IN AT A FEW SPOTS FOR THE AFT AND WILL UPDATE IF THEY APPROACH TAF SITES. AT ANY RATE...CONDITIONS SHOULD REMAIN VFR FOR AT LEAST THE FIRST HALF OF THE PERIOD. SOME MVFR FOG OR HAZE POSSIBLE LATER TONIGHT GIVEN SURFACE DEWPOINTS IN THE 60S. COLD FRONT STILL ON TRACK TO MOVE ACROSS AREA ON TUE. WILL LIKELY SEE PRECIP SHIELD ASSOCIATED WITH UPPER SYSTEM SPREAD INTO WRN AREAS AFTER MID AND INTO NW PA BY LATE AM. THIS SHOULD LIMIT POTENTIAL FOR SEVERE STORMS. WILL INTRODUCE PRECIP IN ALL TAFS BY END OF PERIOD. HIGH PRESSURE BUILDS IN AFTER FROPA TUE NGT. A WEAK FRONT PROGGED TO DROP SOUTH ACROSS LOWER LAKES THURSDAY. LIMITED MOISTURE AVBL BUT MAY STILL SEE A FEW SHOWER/TSTORMS AROUND. HIGH PRESSURE BUILDS BACK IN ON FRIDAY. && .MARINE... FRONT WILL LIFT BACK NORTH AS WARM FRONT TODAY AND LIGHT E-SE GRADIENT WILL VEER TO S-SW BUT RELATIVELY COOL LAKE WATER WILL CREATE COOLER MARINE LAYER AND LIMITED MIXING AND WIND WILL REMAIN GENERALLY LIGHT ON THE LAKE. SOME ONSHORE FLOW POSSIBLE MAINLY EAST OF FAIRPORT HARBOR. WIND SHOULD PICK UP AHEAD OF THE COLD FRONT LATER TONIGHT AND TUESDAY. SMALL CRAFT WAVES (4-5 FEET) AT LEAST A 50-50 BET FOLLOWING THE COLD FRONT TUE NIGHT INTO WEDNESDAY ESPECIALLY EAST OF CLEVELAND AS FLOW VEERS FROM SW TO NW AND HIGH PRESSURE BUILDS IN FAIRLY RAPIDLY. ANOTHER COLD FRONT SHOULD CROSS THE LAKE THURSDAY BUT ABSENCE OF STRONG PRESSURE GRADIENT BEFORE AND FOLLOWING FRONT SO WIND AND WAVES SHOULD STAY IN CHECK LATE WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...ADAMS/MITCHELL NEAR TERM...ADAMS/MITCHELL SHORT TERM...ADAMS LONG TERM...KIELTYKA AVIATION...KUBINA MARINE...KOSARIK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 541 AM EDT MON JUN 18 2007 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-190945- MAUMEE BAY TO RENO BEACH OHIO-RENO BEACH TO THE ISLANDS OHIO- THE ISLANDS TO VERMILION OHIO-VERMILION TO AVON POINT OHIO- AVON POINT TO WILLOWICK OHIO-WILLOWICK TO GENEVA-ON-THE LAKE OHIO- GENEVA-ON-THE-LAKE TO CONNEAUT OHIO-CONNEAUT OHIO TO RIPLEY NY- MAUMEE BAY TO RENO BEACH OHIO BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OHIO BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OHIO BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OHIO BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OHIO BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OHIO BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OHIO BEYOND 5 NM OF SHORE- CONNEAUT OHIO TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 541 AM EDT MON JUN 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY FOR THE AREA FROM AKRON- CANTON TO YOUNGSTOWN TO ERIE. STRONG WINDS AND POSSIBLE LARGE HAIL COULD OCCUR WITH THE STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A COLD FRONT MOVING EAST THROUGH THE REGION ON TUESDAY WILL BRING STRONG TO LOCALLY SEVERE THUNDERSTORMS TO THE AREA. SOME OF THE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The Cleveland radar (KCLE), 110 km away, was scanning. The volume nearest the first event began at 19:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
Several large tree limbs were reported down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2007Every state in 2007This day in weather historyWarnings in Ohio, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41270.